Thanks for your encouraging words, and yes I would love to see your format. IS what I am describing sound like colonic inertia to you? How were you diagnosed? I have been through two doctors already and I cannot take it anymore. I asked the most recent for a referral to the Cleveland Clinic, but he thinks he can figure out he answer. Seven years is long enough without demanding some answers. I cannot rely on laxatives my entire life. When I cardiac arrested it was from low potassium and being on these scares be that will happen again. I know I am not going enough for it to happen, but its a fear. The vomiting is getting out of hand. Fortuaately I have not lost more than probably five pounds. This problem actually makes me feel like I have gained weight from all the bloating. I am happy you finally got some relief and answers. I am determined, but I feel as though I may not say all that I need to when the dr gives me ten minutes to explain. Its when he says I am not sure what is causing this Liz, or maybe its this that i leave crying in frustration and venting all of my issues to my husband and family. This is all so depressing for me and I hate that I do not feel comfortable for my husband. I will keep plugging away, but I will need your guys help. I have no one I can talk to that can relate to what I am going through. Hope to hear back from you soon. Thanks for your input.
Thanks everyone for your replies and thanks Amey for the letters. i would have listened to you too! This Doc I am seeing now refused to give me a referral. He said that he has only been seeing me a short while and that he thinks he can do more convenient testing here where I live. I am scheduled for the gastric emptying this fri at 8 am. They moved up my appointment a week so its Sept 28. I just wonder if he will respond in the right way with the letter Amey considering I have only been seeing him for a little over a month? I know I have to get off the laxatives and I really want to. I just do not now what I would do then. I have thrown up the last two days from trying to eat a normal sized meal and i am scared to take the Miralax becuase of this. I do not want to deplete what I have left right now. I too was on heart meds for four years. I see a cardiologist still, but since I gained the weight I have no signs of my arrrest. The damage was reversible.
KAthleen, thanks for your response. I have had two colonoscopy's and they showed nothing but a "lazy colon" and "flaccid colon" . Is that how they diagnose UC? I will mention this to the doctor as well though. Keep battling your ED. It is always at the top of my list...to fight this, but I have been lucky. I have not had any relapses and have kept on the 40 lbs ( was just 78) just fine. It took a while but i didi it! Now I speak to local universitites on the danger of Anorexia and what it really can do....we are not invincible. NOw, if I could judt figure out how to fix this problem life would be great. Take Care all of you. I will keep you updated
Hi, I am new to this forum as well, but my symptons are very similar to what you are going through, and I know how frustrating it can be when no one seems to know anything for sure. My problem started back in 1991 when I had pain every time I ate anything. Needless to say, I lost 30 pounds in two months. Went through all kinds of tests and they found NOTHING! The doctor threw his hands up and suggested I try Lactaid. Believe it or not, that actually worked, and after a year I was able to discontinue. I continued to have painful and infrequent BM throughout the years off and on. This year it started up again in April, and I spent 4 days in the hospital after going to emergency and they sent me home with pain pills. They could see there was inflamation in the lower right abdomen, but could not see from CT scan or Ultra Sound what was causing the inflamation. By July I was in so much pain, had red blood fill the toliet from small BM, and went to emergency one more time. The doctor on call said he thought it was my gallbladder, and I needed to come back for another Ultra Sound in a couple of days. He gave me pain pills to hold me over until that time. When I returned, my hero of a surgeon was in the ER at that time, and he said since they could not see anything on film, he was going to admit me and do exploratory to find out what the obstruction an inflamation was all about.
After 3 hours in surgery, I came out with a huge incision and bag attached. I was diagnosed with terminal ileum and cecum, active enteritis and colitis, consistent with active Crohn's disease. Resection was done, and I was in the hospital 8 days. That was 7-31-07, and I am still trying to recover from the surgery. No more pain, but, I am so weak and get dehydrated very easily.
If you can just find the right doctor, there is hope, and I pray you find it sooner than I did. So, hang in there, and do your best to find an excellent surgeon that will not waste your time, but go in and explore your situation so you will know for sure what is happening to your body.
I can relate so well with your frustration and pain. You need a good surgeon that will skip all the experimental crap, and just take a look inside. There is something blocking, and until they find it, you will continue to have problems. I used suppositories until they stopped working as well. Tried all the colon cleansers, and it helped some, but since I already had damage, it was only a temporary fix.
I am so sorry you are having to go through this, I really am. I was in tears so many times, and my poor husband did not know what to do for me. No one could do anything and I really didn't expect them to try. I just wanted some doctor with common sense to help me out, and thank God, I found one by accident. I have a lot to deal with, but the pain is gone! That is worth what has to be done now.
Keep searching and pray for your hero to find and help you. He is out there, I promise.
Keep me posted, and I wish you the best of luck. Start by getting rid of the doctor you have now. He is wasting your time, and you are paying for his services. I don't want steroids or any drug that can do more damage and than good. Know what I mean?